MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARB-BITE CRILE-WOOD NH 6; CARDIOVASCULAR NEEDLE HOLDERS

INTEGRA LIFESCIENCES MANSFIELD CARB-BITE CRILE-WOOD NH 6; CARDIOVASCULAR NEEDLE HOLDERS
Catalog Number 121130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full name of the reporting facility is (b)(6) center for facial plastic surgery.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the needle driver/carb-bite crile-wood needleholder 6 (121130) broke during a facial procedure.The tip broke off completely and fell into the surgical site.Staff retrieved the broken end with forceps and flushed the site.It was reported that the delay was not significant, less than 30 minutes; just long enough to open a back-up instrument.Staff was able to complete the procedure.No patient injury occurred.The customer reported that the instrument was not being weighted or used in any rough procedures and have been in use for less than 2 years.
 
Additional Manufacturer Narrative
The carb-bite crile-wood nh 6 (121130) was not returned for evaluation after three good faith effort (gfe) attempts were made.Lot number has been provided; device history record (dhr) was reviewed and no anomalies related to the reported issue were identified.The root cause of the reported issue could not be determined.However, a probable root cause is that the breaking may have resulted from rough handling or exposure to non neutral ph solution/cleaners, leading to corrosion.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CARB-BITE CRILE-WOOD NH 6
Common Device Name
CARDIOVASCULAR NEEDLE HOLDERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20112562
Report Number3014334038-2024-00182
Device Sequence Number7349833
Product Code MDM
UDI-Device Identifier10381780377115
UDI-Public10381780377115
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121130
Device Lot NumberAB2303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown